Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 5, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 12, 2004, 1:37 PM EDT for Wyoming County, Pennsylvania. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2004, 1:37 PM EDT (17:37 UTC)
- Expired
- May 12, 2004, 3:30 PM EDT
- In force
- 113 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Wyoming County, PA
The radar
The Binghamton radar (KBGM), 75 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 121740
FFWBGM
PAC131-121930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
137 PM EDT WED MAY 12 2004
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WYOMING COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 330 PM EDT
* AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN IN EASTERN WYOMING COUNTY.
* LOCATIONS IN THE WARNING INCLUDE AREAS NEAR MONEYPENNY CREEK,
OSTERHUT...TUNKHANNOCK...NICHOLSON...FALLS...FACTORYVILLE...EVANS
FALLS AND MILL CITY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR
HIGHER GROUND.
LAT...LON 4151 7610 4158 7591 4164 7579 4164 7575
4155 7579 4147 7580 4142 7586 4143 7600
$$1 follow-up statement
000 WGUS71 KBGM 121820 FFSBGM PAC131-121930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 218 PM EDT WED MAY 12 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 330 PM EDT FOR SOUTHEASTERN WYOMING COUNTY... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF EXCESSIVE RAINFALL FROM THE TUNKHANNOCK AREA TO FALLS. THE THUNDERSTORMS WERE NEARLY STATIONARY AND WILL CONTINUE ACROSS THESE AREAS THROUGH 330 PM. REPORTS FROM 911 SERVICE INDICATED NUMEROUS ROADS WERE FLOODED IN TUNKHANNOCK AND EATON TOWNSHIPS. FLOODING LIKELY WILL CONTINUE OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ RAM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 12, 10:43 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 12, 10:43 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1043 AM EDT WED MAY 12 2004 .UPDATE... WARM FRONT SLOWLY MOVING THRU THE AREA THIS MORNING AND SOME WEAK ELEVATED CONVECTION ACROSS THE FINGER LAKES ALREADY. ADJUSTED GRIDS TO MENTION POSSIBILITY OF SCT TSRA/SHRA ALL DAY VERSUS PREV AFTERNOON FCST IN THAT AREA. REST OF ANY DEVELOPMENT ACROSS THE AREA IS EXPECTED THIS AFTERNOON INTO EARLY EVENING...AND ISOLD TO SCT IN NATURE AS THERE REALLY IS NO APPRECIABLE FORCING ALOFT TO COINCIDE WITH WARM FRONTAL CONVG. WITH WEAK WIND FIELD AND HIGH PW AIRMASS...ANY STORMS WILL BE PROLIFIC RAIN PRODUCERS AND ISOLD MINOR FLOODING IS PSBL. BASED ON AIRPORT AND MESONET HIGHS YESTERDAY IN THE UPPER 70S-LOW 80S...AND PROGGED 925 MB TEMPS A BIT HIGHER TODAY...I HAVE NUDGED AFTN MAXES UP TO THE LOW 80S FOR MOST AREAS. .EXTENDED (THU NGT-TUE)... FRIDAY AND PART OF SATURDAY CONTINUE TO BE DOMINATED BY WARM SWLY FLOW AROUND NRN PERIPHERY OF BERMUDA HIGH. GFS AND ENSEMBLES STILL LOOKS TO HOLD TOO MUCH MOISTURE AND RESULTING INSTABILITY/QPF WITHIN THIS RIDGE AXIS. ALTHOUGH WK UL IMPULSES CAN ROTATE AROUND THE RIDGE TO TRIGGER SOME CONVECTION...THIS IS USUALLY A DRY PATTERN FOR CNY/NEPA AND ANY ISOLD-SCT TSRA/SHRA FALLS WITHIN CLIMO NORMS. WILL INCLUDE CHC TSRA FOR FAR NRN/WRN FCST AREA WHICH WOULD BE CLOSEST TO SFC CONVG AHEAD OF BNDRY FRI-FRI NITE...OTHERWISE PLAN ON KEEPING MOST OF AREA DRY WITH SFC FRONT REMAINING WELL TO OUR NORTHWEST. BNDRY THEN DRIFTS SOUTH ACROSS THE AREA SATURDAY AS UPR HEIGHTS SLACKEN AND THIS TIME PD WILL CARRY ABV NORMAL POPS. AFTER FROPA SAT NITE-ERLY SUNDAY... SEASONABLY COOLER HIGH PRESSURE BUILDS IN...BUT THEN MOVES AWAY ALLOWING WARM FRONTAL BNDRY TO RETURN MON NITE-TUES WITH ANOTHER CHC SHRA/TSRA. && .AVIATION... VFR CONDITIONS SHOULD PREVAIL MOST OF THE TIME THROUGH WED EVENING... BUT BRIEF IFR/MVFR CONDITIONS ARE POSSIBLE IN TSTORM ACTIVITY. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. BREWSTER
Hazardous weather outlook, May 12, 3:15 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 315 AM EDT WED MAY 12 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-120915- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 315 AM EDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. VAN AUSDALL
In the hours before
Special weather statement, May 12, 1:26 PM EDT, 11 minutes before
PAZ043-121830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 126 PM EDT WED MAY 12 2004 ...THUNDERSTORM WITH HEAVY RAIN MOVING ACROSS SOUTHERN WYOMING COUNTY... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR TUNKHANNOCK....OR ABOUT 2 MILES WEST OF FALLS....MOVING SLOWLY EAST. THE THUNDERSTORM WITH HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA DURING THE NEXT HOUR PRODUCING HEAVY RAINFALL AND SOME HAIL FROM THE EVANS FALL AREA...TO THE MILL CITY AND FALLS AREAS. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF ONE INCH DURING THE NEXT HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.
Special weather statement, May 12, 1:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 126 PM EDT WED MAY 12 2004 PAZ043-121830- ...THUNDERSTORM WITH HEAVY RAIN MOVING ACROSS SOUTHERN WYOMING COUNTY... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR TUNKHANNOCK....OR ABOUT 2 MILES WEST OF FALLS....MOVING SLOWLY EAST. THE THUNDERSTORM WITH HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA DURING THE NEXT HOUR PRODUCING HEAVY RAINFALL AND SOME HAIL FROM THE EVANS FALL AREA...TO THE MILL CITY AND FALLS AREAS. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF ONE INCH DURING THE NEXT HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.
Special weather statement, May 12, 1:29 PM EDT, 8 minutes before
NYZ036-045-046-121830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 129 PM EDT WED MAY 12 2004 ...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS FROM 20 MILES NORTHWEST OF COOPERSTOWN TO 19 MILES WEST OF NORWICH...MOVING EAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... NORWICH AT 145 PM. COOPERSTOWN AT 205 PM. ONEONTA AT 220 PM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. RHB
Special weather statement, May 12, 1:29 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 129 PM EDT WED MAY 12 2004 NYZ036-045-046-121830- ...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS FROM 20 MILES NORTHWEST OF COOPERSTOWN TO 19 MILES WEST OF NORWICH...MOVING EAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... NORWICH AT 145 PM. COOPERSTOWN AT 205 PM. ONEONTA AT 220 PM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. RHB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:52 PM EDT | Flash Flood Warning | BGM | Pike | 113 min |
| May 12, 1:12 PM EDT | Flash Flood Warning | BGM | Wayne | 2 hr |
| May 12, 6:22 PM EDT | Flash Flood Warning | BGM | Pike | 113 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.